MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP
Model Number ADVIA CENTAUR CP
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported cuvette jam on the advia centaur cp instrument.The customer noticed smoke emitted from back of the cuvette hopper area of the instrument and burning smell.The customer subsequently turned off the instrument.The customer stated that there were no visible flames associated with the event.There are no known reports of adverse health consequences due to the incident.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported cuvette jam on the advia centaur cp instrument.The customer noticed smoke emitted from back of the cuvette hopper area of the instrument and burning smell.The customer immediately turned off the instrument and computer.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse attempted to replace probe printed circuit board (pcb), firmware download to new pcb failed, reagent probe failed to move as the motor encoder was not seen by the pcb.Then, the cse swapped probe y cable to board, replaced z motor and board, pcb board, downloaded firmware, however, reagent arm did not move.The cse replaced two malfunctioned pcb boards, ran multiple functional tests and repeated quality control (qc) twice, which recovered acceptably.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on 28-mar-2024.Additional information (08-apr-2024): in addition to the service actions mentioned in the initial report, a siemens customer service engineer (cse) replaced several components, including the x-movement pulley, cable, reagent probe, and probe sensor boards, and initialized the reagent probe.Through sequential service method testing and quality control (qc) procedures, the instrument was determined to be fully operational.The service activities mentioned in this report and the initial report resolved the malfunction.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR CP
Common Device Name
ADVIA CENTAUR CP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
STRATEC BIOMEDICAL SWITZERLAND AG
neuwiesenstrasse 4
registration #: 3008494306
beringen 8222
SZ   8222
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key18993108
Report Number2432235-2024-00060
Device Sequence Number7605227
Product Code JJE
UDI-Device Identifier00630414523286
UDI-Public00630414523286
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR CP
Device Catalogue Number10309710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown